MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Codes Break (1069); Separation Problem (4043)
Health Effect - Clinical Codes Corneal Edema (1791); Hyphema (1911); No Code Available (3191)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable.The intraocular lens was removed and replaced during the same procedure.If explanted, give date: not applicable.The intraocular lens was removed and replaced during the same procedure.(b)(6).(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that both haptics broke inside of the patient's eye after the monofocal intraocular lens (iol), model ar40e, 17.0 diopter was implanted.The lens was removed with difficulty as both haptics were detached from the optic.During the same procedure, the lens was removed, and the incision was enlarged.A second lens of the same model was implanted.It was indicated that due to the broken haptics, the patient experienced hyphema as the haptic touched the iris.Reportedly, the surgeon was obligated to leave a bit of ophthalmic viscosurgical device (ovd).On day one (d1), the patient was really hypertone at 45 and there was corneal edema which the patient was under medication diamox simbrinza ganfort.On day three, the patient was better, hyphema and corneal edema had reduced, and tonicity was normal.It was indicated that the lens is available.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; device returned to manufacturer on: 06/06/2019.Device evaluation: according to the analysis of the product returned, the reported issue of haptic detached was verified.However, due to the conditions in which the sample was returned, it is not possible to determine that the reported issue is related to manufacturing process.A quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8680586
Report Number2648035-2019-00624
Device Sequence Number19279629
Product Code HQL
UDI-Device Identifier05050474502048
UDI-Public(01)05050474502048(17)200921
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model NumberAR40E
Device Catalogue NumberAR40E00170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer06/17/2019
10/25/2020
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/12/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005